Alert archive / Michigan / Beach Hazards Statements in 2014
Beach Hazards Statement 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 4, 2014, 4:00 AM EDT for 6 counties in Michigan. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2014, 4:00 AM EDT (08:00 UTC)
- Expired
- Sep 5, 2014, 11:00 AM EDT
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS43 KGRR 040800 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EDT THU SEP 4 2014 MIZ037-043-050-056-041600- /O.NEW.KGRR.BH.S.0011.140904T0800Z-140905T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 400 AM EDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH FRIDAY MORNING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INTO TONIGHT INCLUDE... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTH WINDS TODAY AND TONIGHT OF 15 TO 30 MPH WILL BUILD WAVES INTO THE 3 TO 6 FOOT RANGE NORTH OF HOLLAND. THE LARGEST WAVES WILL BE FOUND FROM WHITEHALL TO THE NORTH INCLUDING THE BEACHES OF MASON AND OCEANA COUNTIES. STRONG LONGSHORE CURRENTS WILL SWEEP UP THE BEACHES FROM SOUTH TO NORTH. IN LOCATIONS WHERE THE SOUTH FLOW INTERSECTS PIERS LIKE AT GRAND HAVEN AND MUSKEGON...STRUCTURAL CURRENTS CAN BE EXPECTED ON THE SOUTH SIDES OF THE PIERS. LARGE WAVES WILL POSE A HAZARD TO SWIMMERS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR DUKE
4 follow-up statements
109 WHUS43 KGRR 041445 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EDT THU SEP 4 2014 MIZ064-071-042245- /O.EXA.KGRR.BH.S.0011.000000T0000Z-140905T1500Z/ ALLEGAN-VAN BUREN- 1045 AM EDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH FRIDAY MORNING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO HOLLAND. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INTO TONIGHT INCLUDE... SOUTH BEACH IN SOUTH HAVEN... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTH WINDS TODAY AND TONIGHT OF 15 TO 30 MPH WILL RESULT IN WAVES INTO THE 3 TO 5 FOOT RANGE WITH THE HIGHEST WAVES NEAR HOLLAND. STRONG LONGSHORE CURRENTS WILL SWEEP UP THE BEACHES FROM SOUTH TO NORTH. IN LOCATIONS WHERE THE SOUTH FLOW INTERSECTS PIERS LIKE AT SOUTH HAVEN...STRUCTURAL CURRENTS CAN BE EXPECTED ON THE SOUTH SIDES OF THE PIERS. LARGE WAVES WILL POSE A HAZARD TO SWIMMERS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MIZ037-043-050-056-042245- /O.CON.KGRR.BH.S.0011.000000T0000Z-140905T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 1045 AM EDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INTO TONIGHT INCLUDE... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTH WINDS TODAY AND TONIGHT OF 15 TO 30 MPH WILL BUILD WAVES INTO THE 3 TO 6 FOOT RANGE NORTH OF HOLLAND. THE LARGEST WAVES WILL BE FOUND FROM WHITEHALL TO THE NORTH INCLUDING THE BEACHES OF MASON AND OCEANA COUNTIES. STRONG LONGSHORE CURRENTS WILL SWEEP UP THE BEACHES FROM SOUTH TO NORTH. IN LOCATIONS WHERE THE SOUTH FLOW INTERSECTS PIERS LIKE AT GRAND HAVEN AND MUSKEGON...STRUCTURAL CURRENTS CAN BE EXPECTED ON THE SOUTH SIDES OF THE PIERS. LARGE WAVES WILL POSE A HAZARD TO SWIMMERS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR WDM
933 WHUS43 KGRR 041907 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 PM EDT THU SEP 4 2014 MIZ037-043-050-056-064-071-050315- /O.CON.KGRR.BH.S.0011.000000T0000Z-140905T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 307 PM EDT THU SEP 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INTO TONIGHT INCLUDE... SOUTH HAVEN STATE PARK... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTH WINDS TONIGHT OF 15 TO 30 MPH WILL CONTINUE TO RESULT IN 3 TO 6 FOOT WAVES. THE LARGEST WAVES WILL BE FOUND FROM WHITEHALL TO THE NORTH INCLUDING THE BEACHES OF MASON AND OCEANA COUNTIES. STRONG LONGSHORE CURRENTS WILL SWEEP UP THE BEACHES FROM SOUTH TO NORTH. IN LOCATIONS WHERE THE SOUTH FLOW INTERSECTS PIERS LIKE AT GRAND HAVEN AND MUSKEGON...STRUCTURAL CURRENTS CAN BE EXPECTED ON THE SOUTH SIDES OF THE PIERS. LARGE WAVES WILL POSE A HAZARD TO SWIMMERS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR WDM
536 WHUS43 KGRR 050759 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 AM EDT FRI SEP 5 2014 MIZ037-043-050-056-064-071-051500- /O.CON.KGRR.BH.S.0011.000000T0000Z-140905T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 359 AM EDT FRI SEP 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INTO TONIGHT INCLUDE... SOUTH BEACH AT SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTH WINDS OF 15 TO 30 MPH WILL CONTINUE TO RESULT IN 3 TO 6 FOOT WAVES. THE LARGEST WAVES WILL BE FOUND FROM WHITEHALL TO THE NORTH INCLUDING THE BEACHES OF MASON AND OCEANA COUNTIES. STRONG LONGSHORE CURRENTS WILL SWEEP UP THE BEACHES FROM SOUTH TO NORTH. IN LOCATIONS WHERE THE SOUTH FLOW INTERSECTS PIERS LIKE AT SOUTH HAVEN...GRAND HAVEN AND MUSKEGON...STRUCTURAL CURRENTS CAN BE EXPECTED ON THE SOUTH SIDES OF THE PIERS. LARGE WAVES WILL POSE A HAZARD TO SWIMMERS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
033 WHUS43 KGRR 051509 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1109 AM EDT FRI SEP 5 2014 MIZ037-043-050-056-064-071-051615- /O.EXP.KGRR.BH.S.0011.000000T0000Z-140905T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1109 AM EDT FRI SEP 5 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WINDS AND WAVES HAVE DECREASED TO SAFE LEVELS. $$ WEATHER.GOV/GRR WDM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:30 AM EDT, 30 minutes earlier.
Area forecast discussion, Sep 4, 3:30 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT THU SEP 4 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 330 AM EDT THU SEP 4 2014
AN ACTIVE WEATHER PATTERN IS TAKING SHAPE FROM TODAY THROUGH FRIDAY
EVENING. A WARM FRONT WILL BRING CHANCES FOR SHOWERS AND STORMS
ESPECIALLY THIS MORNING. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED
TONIGHT THROUGH FRIDAY. THE RAIN SHOULD END FROM NORTH TO SOUTH
ACROSS SOUTHWEST LOWER MICHIGAN FRIDAY NIGHT AS A COLD FRONT DROPS
SOUTH THROUGH THE REGION. LOCALLY HEAVY RAIN IS A DISTINCT
POSSIBILITY. IT SHOULD BECOME QUITE WARM THIS AFTERNOON WITH
READINGS RISING INTO THE MIDDLE TO UPPER 80S IN MANY LOCATIONS. A
COOLER WEEKEND IS ANTICIPATED BEHIND THE COLD FRONT WITH HIGHS IN
THE LOWER 70S.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 330 AM EDT THU SEP 4 2014
AREAL EXTENT AND TIMING OF THUNDERSTORMS IS THE BIGGEST CHALLENGE
WITH THE FORECAST THIS MORNING. SHOWERS AND STORMS ARE CURRENTLY
DEVELOPING TO OUR WEST IN A ZONE OF SOLID MOISTURE ADVECTION AT
850MB/S. THIS PUSH OF MOISTURE SURGES INTO THE AREA THIS MORNING AND
WILL BRING THE CHANCE OF SHOWERS AND STORMS TO ALL AREAS. A BIT OF A
LULL IS EXPECTED THIS AFTERNOON AS WE BREAK INTO THE WARM SECTOR OF
THE SYSTEM. AT LEAST PARTIAL CLEARING SHOULD ALLOW TEMPERATURES TO
PUSH WELL INTO THE 80S. GIVEN THE TIMING OF THE STORMS NOT EXPECTING
SEVERE WEATHER THIS MORNING.
THUNDERSTORMS SHOULD BECOME FAIRLY NUMEROUS AGAIN TONIGHT AS ANOTHER
SURGE OF MOISTURE ADVECTS INTO SOUTHWEST LOWER MICHIGAN. GIVEN
OVERNIGHT TIMING AGAIN...WE ARE NOT EXPECTING SEVERE WEATHER BUT IT
IS NOT OUT OF THE REALM OF POSSIBILITIES. IN FACT WE ARE ON THE
EASTERN EDGE OF A SLIGHT RISK AREA THAT CROSSES MASON INTO OCEANA
COUNTY. WIND AND HAIL WOULD BE THE MAIN THREATS.
FRIDAY INTO FRIDAY NIGHT...THE COLD FRONT PROGRESSES SOUTH THROUGH
THE AREA. THE LLJ PEELS AWAY TO THE EAST FRIDAY...BUT WE COULD BE
LOOKING AT STRONG DESTABILIZATION IN THE SOUTHERN HALF OF THE
FORECAST AREA. THE INSTABILITY ALONE MAY BE ENOUGH TO GENERATE SOME
SCATTERED SEVERE WEATHER. FEEL THE FRONT WILL AID IN FOCUSING STORMS
AND LOCALLY HEAVY RAINFALL AS WELL. THE RAIN SHOULD GRADUALLY TAPER
OFF FRIDAY EVENING FROM NORTH TO SOUTH.
SATURDAY WILL BE A MAINLY SUNNY AND DRY DAY WITH HIGHS IN THE LOWER
70S.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT THU SEP 4 2014
HIGH PRESSURE WILL BUILD IN TO BRING FAIR WEATHER WITH SEASONABLE
TEMPERATURES THIS WEEKEND WITH MAX TEMPS RANGING FROM THE UPPER 60S
TO MIDDLE 70S AND MIN TEMPS IN THE 40S TO LOWER 50S.
SOME CLOUDS WILL BEGIN TO MOVE IN MONDAY AS SOUTHERLY FLOW DEVELOPS
AND RESULTS IN GRADUALLY INCREASING MOISTURE ON THE BACK SIDE OF THE
DEPARTING HIGH PRESSURE RIDGE. DRY WEATHER WILL CONTINUE MONDAY
THROUGH MONDAY NIGHT.
DEVELOPING LOW PRESSURE AND A WARM FRONT WILL BRING POTENTIAL FOR
RAIN AND THUNDERSTORMS AS EARLY AS TUESDAY WITH A LITTLE BETTER
CHANCE FOR PRECIPITATION TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY)
ISSUED AT 1225 AM EDT THU SEP 4 2014
MAINLY VFR CONDITIONS SHOULD CONTINUE OVERNIGHT BUT THERE IS
POTENTIAL FOR A BRIEF PERIOD OF MVFR MAINLY AT KMKG WHERE SOME
SHOWERS AND PERHAPS A FEW STORMS COULD ROLL IN AFTER DAYBREAK.
THIS AREA OF SHOWERS AND A FEW STORMS WILL MOST LIKELY DISSIPATE BY
MID TO LATE MORNING WITH FAIR WEATHER AND VFR CONDITIONS TO FOLLOW
AT ALL THE TERMINALS THIS AFTERNOON. SOUTH WINDS WILL RAMP UP TO 15
TO 20 KTS WITH GUSTS TO 25 KTS BY MIDDAY.
VFR CONDITIONS SHOULD CONTINUE THIS EVENING AND THERE IS POTENTIAL
FOR SCATTERED SHOWERS AND STORMS TO DEVELOP DURING THE LATE EVENING
HOURS AT KMKG AND KGRR OUT AHEAD OF AN APPROACHING COLD FRONT.
&&
.MARINE...
ISSUED AT 330 AM EDT THU SEP 4 2014
HAVE BOTH A SMALL CRAFT ADVISORY AND A BEACH HAZARDS STATEMENT IN
EFFECT FROM NOW THROUGH FRIDAY MID MORNING. STIFF SOUTH WINDS ARE
ALREADY DEVELOPING WITH 4 FOOT WAVES ALREADY SHOWING UP AT LUDINGTON
THIS MORNING. EXPECTATION IS 3 TO 6 FOOT WAVES SHOULD BE COMMON
NORTH OF HOLLAND MUCH OF TODAY AND TONIGHT. THE HIGHEST WAVES WILL
BE FOUND UP TOWARDS BIG AND LITTLE SABLE POINTS. SOUTH SIDES OF
SOUTH PIERS WILL BE DANGEROUS PLACES TO SWIM TODAY...LIKE AT PERE
MARQUETTE PARK IN MUSKEGON AND GRAND HAVEN STATE PARK. WAVES SHOULD
BE JUST BELOW CRITERIA IN THE SOUTHERN TWO ZONES...ALTHOUGH THE WIND
MAY FLIRT WITH SCA CRITERIA.
&&
.HYDROLOGY...
ISSUED AT 330 AM EDT THU SEP 4 2014
PERIODS OF THUNDERSTORMS ARE EXPECTED FROM THIS MORNING THROUGH
FRIDAY EVENING. PWAT VALUES RISE INTO THE 1.50 TO 2.00 INCH RANGE AS
SOUTHERLY FLOW STREAMS IN DEEP MOISTURE. THE DEEPEST MOISTURE LOOKS
TO BE IN PLACE THURSDAY NIGHT THROUGH FRIDAY WHICH IS WHEN THE
HEAVIEST RAINS WILL LIKELY FALL. RIVER LEVELS REMAIN WELL WITHIN
BANK THOUGH...SO RIVER FLOODING IS NOT REALLY ANTICIPATED. SWATHS OF
1 TO 2 INCH RAINFALLS REMAIN A POSSIBILITY...ESPECIALLY ACROSS
CENTRAL LOWER MICHIGAN AND POTENTIALLY ALONG I94. EVEN WITH THESE
TOTALS WE ARE PROBABLY NOT LOOKING AT MUCH MORE THAN SOLID WITHIN
BANK RISES. REGARDING LOCALIZED AREAL FLOODING FROM THE STORMS
THEMSELVES...THIS REMAINS A POSSIBILITY AS WELL GIVEN THE DEEP
MOISTURE IN PLACE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH FRIDAY MORNING FOR MIZ037-043-
050-056.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR LMZ846>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Sep 3, 5:35 PM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 PM EDT WED SEP 3 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 PM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AFTER 5 AM NORTH OF HOLLAND AND GRAND RAPIDS. WIND GUSTS IN EXCESS OF 45 MPH...HAIL TO AROUND A HALF INCH IN DIAMETER...LIGHTNING AND LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL THUNDERSTORMS CAN BE EXPECTED FROM THURSDAY THROUGH FRIDAY EVENING. HEAVY RAIN WILL CONTINUE TO BE A SIGNIFICANT THREAT. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE A POSSIBILITY BY SATURDAY MORNING...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. STRONG STORMS CANNOT BE RULED OUT DURING THIS TIME FRAME WITH LIGHTNING AND STRONG GUSTY WINDS BEING ADDITIONAL CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-041015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 PM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE NORTH OF HOLLAND ON LAKE MICHIGAN AFTER 4 AM. LIGHTNING AND STRONG GUSTY WINDS WILL BE HAZARDS FOR MARINERS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM THURSDAY THROUGH FRIDAY EVENING. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND A CONTINUED THREAT OF LIGHTNING. WINDS AND WAVES WILL BE A HAZARD ON LAKE MICHIGAN THURSDAY INTO THURSDAY NIGHT. WAVES OF 3 TO 6 FEET WILL POSE A HAZARD TO BOTH SWIMMERS AND BOATERS DURING THIS TIME FRAME. THE LARGEST WAVES WILL BE FOUND NORTH OF HOLLAND GIVEN THE SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:58 PM EDT | Small Craft Advisory | GRR | 36 hr | |
| Sep 4, 6:32 AM EDT | Special Marine Warning | GRR | 88 min | |
| Sep 4, 6:58 AM EDT | Special Weather Statement | GRR | Allegan | 62 min |
| Sep 4, 7:41 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 94 min |
| Sep 4, 7:56 AM EDT | Special Marine Warning | GRR | 94 min | |
| Sep 4, 9:31 AM EDT | Special Weather Statement | GRR | Van Buren | 89 min |
| Sep 4, 11:26 AM EDT | Special Marine Warning | GRR | 64 min | |
| Sep 4, 4:56 PM EDT | Special Weather Statement | GRR | Ottawa | 64 min |
Nearby
Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.